Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 142, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 12, 2006, 7:10 PM EDT for Schuylkill County, Pennsylvania. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2006, 7:10 PM EDT (23:10 UTC)
- Expired
- Jul 12, 2006, 8:30 PM EDT
- In force
- 80 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Schuylkill County, PA
The radar
The State College radar (KCCX), 156 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 12, 12:42 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 264 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 122311
SVRCTP
PAC107-130030-
/O.NEW.KCTP.SV.W.0142.060712T2310Z-060713T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
710 PM EDT WED JUL 12 2006
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA
* UNTIL 830 PM EDT
* AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 13 MILES NORTHWEST OF ROUGH AND READY TO ROUGH AND READY TO 6
MILES WEST OF TOWER CITY TO 12 MILES WEST OF TOWER CITY...AND
MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ROUGH AND READY AROUND 715 PM EDT...
VALLEY VIEW AROUND 720 PM EDT...
TOWER CITY AROUND 725 PM EDT...
MUIR AND JOE ZERBEY AIRPORT AROUND 730 PM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-81 BETWEEN MILE MARKERS 100 AND 139.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE
ROAD 61...STATE ROAD 309.
THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING WIND
DAMAGE IN MIFFLINTOWN IN. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4065 7597 4059 7602 4053 7643 4054 7650
4065 7669 4080 7632 4088 7629 4094 7622
4090 7604 4091 7599 4082 7591 4075 7578
$$
FORECASTER:LA CORTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 6:24 PM EDT, 46 minutes earlier.
Area forecast discussion, Jul 12, 6:24 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 624 PM EDT WED JUL 12 2006 .SHORT TERM /REST OF TONIGHT/... UPDATED ZONES TO TAKE AWAY THE TORNADO WATCH IN THE EAST. IN THE SHORT RANGE WE HAVE A BOW ECHO TO DEAL WITH. WILL ADDRESS THE REMAINDER OF THE OVERNIGHT ISSUES WITH A LATER UPDATE. LA CORTE && .PREV DISCUSSION... /ISSUED 320 PM EDT WED JUL 12 2006/ SHORT TERM /TONIGHT THROUGH THURSDAY/... FRONTAL BOUNDARY CURRENTLY ACROSS LAKE ERIE WILL SLOWLY MOVE SOUTH ACROSS THE CWA THROUGH THURSDAY. AHEAD OF THIS SYSTEM...A WARM AND VERY HUMID AIRMASS WILL PROVIDE THE FUEL FOR SHOWERS AND THUNDERSTORMS. MAIN AREA OF PRECIPITATION HAS MOVED EAST OF THE CWA WITH THUNDERSTORMS PROGRESSING EAST FROM OHIO THIS EVENING IN ASSOCIATION WITH MCS. THIS WILL TRACK THROUGH SOUTHERN PA THIS EVENING. CURRENTLY A TORNADO WATCH FOR SCHUYLKILL COUNTY REMAINS IN EFFECT UNTIL 8 PM. THIS AREA HAS SEEN REPEATED THUNDERSTORM DEVELOPMENT JUST TO THE EAST AND MORE ACTIVITY IS DEVELOPING OVER SOUTHEAST PA WHERE PLENTY OF SUNSHINE HAS OCCURRED THIS AFTERNOON. SEVERE STORMS ARE POSSIBLE OVER THE SOUTHEAST ZONES THROUGH THIS EVENING. THUNDERSTORMS ACTIVITY SHOULD DIMINISH IN INTENSITY OVERNIGHT BUT WILL LINGER ALONG THE MASON DIXON LINE THROUGH THE FIRST HALF OF THURSDAY. CLOUDS WILL CLEAR SLOWLY DURING THE DAY AS THE FRONTAL BOUNDARY SLOWS THROUGH THE MID ATLANTIC STATES. LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... BROAD UPPER RIDGING IS EXPECTED OVER THE REGION FOR MUCH OF THE PERIOD WITH THE DEVELOPMENT OF AN UPPER TROF PROGGED ALONG THE EAST COAST BY THE MIDDLE OF NEXT WEEK. THIS WILL RESULT IN A DRIER PERIOD THAN WAS EXPECTED SEVERAL DAYS AGO...WITH BELOW CLIMATOLOGICAL POPS PROGGED BY HPC THROUGH SUNDAY. HOWEVER...THE FRONT THAT PASSED THROUGH THE AREA IN THE SHORT TERM WILL BE HOVERING TO OUR SOUTH. ANY MOVEMENT OF THE FRONT FARTHER NORTH WILL INCREASE THE CHANCES OF CONVECTION...ESPECIALLY GIVEN THE HOT AND VERY HUMID AIR MASS THAT WILL BE IN PLACE OVER THE REGION. ACTIVE ZONAL FLOW WILL BE LOCATED ALONG THE U.S./CANADIAN BORDER DURING THE PERIOD TO THE NORTH OF THE MAIN RIDGE AXIS OVER THE WESTERN U.S. SHORTWAVE ENERGY IN THIS FLOW...ALSO A POTENTIAL SOURCE OF INCREASED CONVECTION THAN CURRENTLY FORECAST...WILL LEAD TO THE AFOREMENTIONED DEVELOPMENT OF AN UPPER TROF ALONG THE EAST COAST OF NOAM BY THE MIDDLE OF NEXT WEEK. DURING THE EARLY STAGES OF DEVELOPMENT...A SHORT WAVE TROF WILL SUPPORT A COLD FRONT MOVING THROUGH THE STATE LATE MONDAY INTO TUESDAY WITH A HIGHER CHANCE OF SHOWERS AND THUNDERSTORMS. AVIATION... MVFR CONDITIONS WITH OCCASIONAL IFR IN RAIN WILL CONTINUE THROUGH 00Z. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND HAVE PLACED WORDING IN TAFS BASED ON CURRENT RADAR TIMINGS. ELSEWHERE HAVE ADDED VCTS. FRONTAL BOUNDARY WILL MOVE SLOWLY SOUTH ACROSS THE CWA THROUGH THURSDAY. WINDS WILL REMAIN GENERALLY LESS THAN 10 KTS BUT WILL BE HIGHER...10 TO 20KTS...NEAR CONVECTION. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR PAZ004>006-010>012-017>019-024>028- 033>037-041-042-045-046-049>053-056>059-063 UNTIL 6 AM THURSDAY. &&
Hazardous weather outlook, Jul 12, 3:56 AM EDT, 15 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 356 AM EDT WED JUL 12 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-130800- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 356 AM EDT WED JUL 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGHOUT CENTRAL PENNSYLVANIA TODAY INTO TONIGHT. THE GREATEST SEVERE WEATHER THREAT WILL BE DAMAGING WINDS GUSTS. IN ADDITION...A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF CENTRAL PENNSYLVANIA TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL DROP BETWEEN ONE AND THREE INCHES ACROSS MUCH SOUTHWEST CENTRAL AND NORTH CENTRAL PENNSYLVANIA BY EARLY THURSDAY. AT THE PRESENT TIME...THE THREAT FOR LOCALLY HEAVY RAINFALL REMAINS LOW FOR THE LOWER SUSQUEHANNA RIVER VALLEY (LANCASTER YORK AND ADAMS COUNTIES). THEREFORE THAT AREA IS NOT UNDER A FLASH FLOOD WATCH AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS WILL END ON THURSDAY...FOLLOWED BY DRIER WEATHER TO END THE WEEK...CONTINUING THROUGHOUT THE WEEKEND. INCREASINGLY WARM AND HUMID CONDITIONS CAN BE EXPECTED...WITH HEAT INDICES SOARING WELL UP THROUGH THE 90S BY SATURDAY AND SUNDAY OVER SOUTH CENTRAL AND SOUTHEASTERN AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. DEVOIR
In the hours before
Special weather statement, Jul 12, 6:13 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 613 PM EDT WED JUL 12 2006 PAZ056-122300- PERRY- 613 PM EDT WED JUL 12 2006 ...A STRONG THUNDERSTORM WILL AFFECT PERRY COUNTY... AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF LEWISTOWN...MOVING EAST AT 40 MPH. THE THUNDERSTORM WILL BE NEAR ICKESBURG AROUND 620 PM... NEWPORT AROUND 630 PM AND AMITY HALL AROUND 640 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15...ROUTE 322/22. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: TYBURSKI
Special weather statement, Jul 12, 6:17 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 617 PM EDT WED JUL 12 2006 PAZ050-122300- SNYDER- 617 PM EDT WED JUL 12 2006 ...A STRONG THUNDERSTORM WILL AFFECT SNYDER COUNTY... AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTHEAST OF LEWISTOWN...MOVING EAST AT 40 MPH. THE THUNDERSTORM WILL BE NEAR BEAVER SPRINGS AROUND 625 PM... BEAVERTOWN...TROXELVILLE AROUND 630 PM...MIDDLEBURG...FREMONT...PENNS CREEK AROUND 640 PM...FREEBURG AROUND 645 PM...SELINSGROVE... KRATZERVILLE AND PORT TREVERTON AROUND 650 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15...ROUTE 522. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: TYBURSKI
Local storm report, Jul 12, 6:27 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
627 PM EDT WED JUL 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG BURNHAM 40.64N 77.56W
07/12/2006 MIFFLIN PA LAW ENFORCEMENT
TREES/WIRES DOWN.
&&
KSLSpecial weather statement, Jul 12, 6:38 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 638 PM EDT WED JUL 12 2006 PAZ064-122330- ADAMS- 638 PM EDT WED JUL 12 2006 ...A STRONG THUNDERSTORM WILL AFFECT ADAMS COUNTY... AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES EAST OF GETTYSBURG...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR NEW OXFORD AROUND 645 PM... HEIDLERSBURG AROUND 650 PM AND EAST BERLIN AROUND 655 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 30...STATE ROAD 94. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: TYBURSKI
Special weather statement, Jul 12, 6:40 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 640 PM EDT WED JUL 12 2006 PAZ063-122345- CUMBERLAND- 640 PM EDT WED JUL 12 2006 ...A STRONG THUNDERSTORM WILL AFFECT CUMBERLAND COUNTY... AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTH OF SHIPPENSBURG...MOVING EAST AT 40 MPH. THE THUNDERSTORM WILL BE NEAR NEWVILLE...COLONEL DENNING STATE PARK AROUND 645 PM...BLOSERVILLE AROUND 650 PM...CARLISLE SPRINGS... CARLISLE AROUND 700 PM...BOILING SPRINGS AROUND 705 PM... WERTZVILLE...HOGESTOWN...MECHANICSBURG AROUND 715 PM AND CAMP HILL AROUND 720 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 204 AND 239...I-81 BETWEEN MILE MARKERS 35 AND 65...I-83 BETWEEN MILE MARKERS 40 AND 41. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG EXPRESSWAY...ROUTE 11...ROUTE 11/15...ROUTE 15. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: TYBURSKI
Special weather statement, Jul 12, 7:04 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 704 PM EDT WED JUL 12 2006 PAZ065-122345- YORK- 704 PM EDT WED JUL 12 2006 ...A STRONG THUNDERSTORM WILL AFFECT YORK COUNTY... AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTHEAST OF HANOVER...MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR THOMASVILLE...CODORUS AROUND 710 PM...NEW SALEM...SEVEN VALLEYS...WEIGELSTOWN AROUND 715 PM... JACOBUS...LOGANVILLE AROUND 720 PM...SPRY...YORK AND EMIGSVILLE AROUND 725 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-83 BETWEEN MILE MARKERS 7 AND 22. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: TYBURSKI
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 3:46 AM EDT | Flash Flood Watch | CTP | Bedford, Blair, Cambria, Cameron, Centre, Clearfield and 24 more | 24 hr |
| Jul 12, 5:56 PM EDT | Severe Thunderstorm Warning | CTP | Mifflin | 49 min |
| Jul 12, 6:06 PM EDT | Severe Thunderstorm Warning | CTP | Juniata | 54 min |
| Jul 12, 6:38 PM EDT | Severe Thunderstorm Warning | CTP | Snyder | 67 min |
| Jul 12, 6:51 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Northumberland | 39 min |
| Jul 12, 7:27 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin | 48 min |
| Jul 12, 7:49 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 56 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.